Format

Send to

Choose Destination
See comment in PubMed Commons below
Hum Exp Toxicol. 2013 Mar;32(3):332-4. doi: 10.1177/0960327112467044. Epub 2012 Nov 22.

Orofacial dyskinesia induced by nasal Ritalin(R) (methylphenidate) sniffing: a rare case report from Switzerland.

Author information

1
Department of General Internal Medicine, University Hospital of Berne, Switzerland. grischa.marti@insel.ch

Abstract

RitalinĀ® (methylphenidate) is an amphetamine-like prescription stimulant commonly used in the treatment of attention deficit hyperactivity disorder in children and adults. Recently, the recreational use of Ritalin has increased, particularly among young adults. Well-known symptoms of intoxication include signs of sympathetic nervous stimulation, such as agitation, anxiety, tachycardia, hypertension, headache, tremor, and dizziness. This case report describes oral dyskinesia as a rare presentation of Ritalin intoxication, with the review of pathophysiology and some epidemiological data.

PMID:
23174746
DOI:
10.1177/0960327112467044
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center